Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 3, NWS Green Bay, WI

January 9, 2016

NWS Green Bay, WI issued this small craft advisory at Jan 9, 2016, 4:24 AM CST. It took effect at Jan 9, 2016, 9:00 PM CST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2016, 4:24 AM CST (10:24 UTC)
In effect from
Jan 9, 2016, 9:00 PM CST
Expired
Jan 11, 2016, 4:00 AM CST
In force
31 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

548 
WHUS73 KGRB 091024
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
424 AM CST SAT JAN 9 2016

...GUSTY NORTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO
SUNDAY...

.THE PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT...AS HIGH PRESSURE
SETTLES OVER THE PLAINS AND A DEEPENING LOW PRESSURE SYSTEM LIFTS
NORTHEAST THROUGH THE OHIO VALLEY. THIS WILL CAUSE GUSTY NORTHWEST
WINDS TO DEVELOP LATER THIS EVENING...AND CONTINUE INTO SUNDAY
EVENING.

LMZ521-522-541>543-091830-
/O.NEW.KGRB.SC.Y.0003.160110T0300Z-160111T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
424 AM CST SAT JAN 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 PM CST SUNDAY. 

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 KTS...LATER THIS EVENING. THE STRONG WINDS WILL
  CONTINUE THROUGH EARLY SUNDAY EVENING BEFORE DIMINISHING.

* WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KIECKBUSCH
8 follow-up statements
048 
WHUS73 KGRB 091630
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1030 AM CST SAT JAN 9 2016

...GUSTY NORTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO
SUNDAY...

.THE PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT...AS HIGH PRESSURE
SETTLES OVER THE PLAINS AND A DEEPENING LOW PRESSURE SYSTEM LIFTS
NORTHEAST THROUGH THE OHIO VALLEY. THIS WILL CAUSE GUSTY
NORTHWEST WINDS TO DEVELOP LATER THIS EVENING...AND CONTINUE INTO
SUNDAY EVENING.

LMZ521-522-541>543-100030-
/O.CON.KGRB.SC.Y.0003.160110T0300Z-160111T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1030 AM CST SAT JAN 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
CST SUNDAY...

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH 
  OCCASIONAL GUSTS TO 30 KTS...LATER THIS EVENING. THE STRONG 
  WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING BEFORE 
  DIMINISHING. 

* WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
478 
WHUS73 KGRB 092110
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CST SAT JAN 9 2016

...GUSTY NORTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO
SUNDAY...

.THE PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT...AS HIGH PRESSURE
SETTLES OVER THE PLAINS AND A DEEPENING LOW PRESSURE SYSTEM LIFTS
NORTHEAST THROUGH THE OHIO VALLEY. THIS WILL CAUSE GUSTY
NORTHWEST WINDS TO DEVELOP LATER THIS EVENING...AND CONTINUE INTO
SUNDAY EVENING.

LMZ521-522-541>543-100515-
/O.CON.KGRB.SC.Y.0003.160110T0300Z-160111T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
310 PM CST SAT JAN 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM CST SUNDAY...

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH 
  OCCASIONAL GUSTS TO 30 KTS...LATER THIS EVENING. THE STRONG 
  WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING BEFORE 
  DIMINISHING. 

* WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
207 
WHUS73 KGRB 100309
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
909 PM CST SAT JAN 9 2016

...GUSTY NORTHWEST WINDS AND BUILDING WAVES EXPECTED INTO
SUNDAY...

.THE PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT...AS HIGH PRESSURE
SETTLES OVER THE PLAINS AND A DEEPENING LOW PRESSURE SYSTEM LIFTS
NORTHEAST THROUGH THE OHIO VALLEY. THIS WILL CAUSE GUSTY
NORTHWEST WINDS TO DEVELOP...AND CONTINUE INTO SUNDAY EVENING.

LMZ521-522-541>543-101115-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-160111T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
909 PM CST SAT JAN 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SUNDAY...

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 KTS. THE STRONG WINDS WILL CONTINUE THROUGH EARLY
  SUNDAY EVENING BEFORE DIMINISHING.

* WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
855 
WHUS73 KGRB 101012
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
412 AM CST SUN JAN 10 2016

...GUSTY NORTHWEST WINDS AND HIGH WAVES EXPECTED TODAY...

.A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE PLAINS
AND A DEEPENING LOW PRESSURE SYSTEM LIFTING THROUGH THE EASTERN
GREAT LAKES...WILL PRODUCE GUSTY NORTHWEST WINDS THROUGH AT LEAST
THIS EVENING.

LMZ521-522-541>543-101815-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-160111T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
412 AM CST SUN JAN 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* NORTHWEST WINDS WILL REMAIN AT 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 KTS. THE STRONG WINDS WILL CONTINUE THROUGH THIS
  EVENING BEFORE DIMINISHING.

* WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KIECKBUSCH
877 
WHUS73 KGRB 101555
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
955 AM CST SUN JAN 10 2016

...GUSTY NORTHWEST WINDS AND HIGH WAVES EXPECTED TODAY...

.A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE PLAINS
AND LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES...WILL
PRODUCE GUSTY NORTHWEST WINDS THROUGH AT LEAST SUNDAY EVENING.

LMZ521-522-541>543-110000-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-160111T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
955 AM CST SUN JAN 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* NORTHWEST WINDS WILL REMAIN AT 15 TO 25 KTS...WITH OCCASIONAL 
  GUSTS TO 30 KTS. THE STRONG WINDS WILL CONTINUE THROUGH THIS 
  EVENING BEFORE DIMINISHING. 

* WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
319 
WHUS73 KGRB 102121
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
321 PM CST SUN JAN 10 2016

...GUSTY NORTHWEST WINDS INTO THIS EVENING...

.A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE PLAINS
AND LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES...WILL
PRODUCE GUSTY NORTHWEST WINDS THROUGH THIS EVENING.

LMZ521-522-541>543-110300-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-160111T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
321 PM CST SUN JAN 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WEST WINDS WILL REMAIN AT 15 TO 25 KTS...THEN SLOWLY DIMINISH
  THIS EVENING.

* WAVES 3 TO 5 FT...SUBSIDING TO 1 TO 3 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
269 
WHUS73 KGRB 110241
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
841 PM CST SUN JAN 10 2016

...GUSTY NORTHWEST WINDS THROUGH THE OVERNIGHT HOURS...

.A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE PLAINS
AND LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES...WILL
PRODUCE GUSTY NORTHWEST WINDS THROUGH THE OVERNIGHT HOURS.

LMZ521-522-541>543-111000-
/O.EXT.KGRB.SC.Y.0003.000000T0000Z-160111T1000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
841 PM CST SUN JAN 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST MONDAY...

* WEST WINDS WILL REMAIN AT 15 TO 25 KTS...THEN SLOWLY DIMINISH BY
  EARLY MONDAY MORNING.

* WAVES 2 TO 4 FT...SUBSIDING TO 1 TO 3 FT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
618 
WHUS73 KGRB 111027
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
427 AM CST MON JAN 11 2016

...INCREASING NORTHWEST WINDS AND BUILDING WAVES EXPECTED LATE
TONIGHT INTO TUESDAY...

.NORTHWEST WINDS WILL INCREASE AFTER A CLIPPER LOW PRESSURE SYSTEM
MOVES THROUGH LATE TONIGHT. THE WINDS WILL GUST TO AROUND 30 KTS
AT TIMES ON TUESDAY.

LMZ521-522-541>543-111830-
/O.EXP.KGRB.SC.Y.0003.000000T0000Z-160111T1000Z/
/O.NEW.KGRB.SC.Y.0004.160112T1000Z-160113T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
427 AM CST MON JAN 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 PM CST
TUESDAY. 

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 KTS...LATE TONIGHT INTO TUESDAY. THE GUSTY WINDS
  SHOULD DIMINISH TUESDAY EVENING.

* WAVES WILL BUILD TO 3 TO 5 FT ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 4:12 AM CST, 12 minutes earlier.

Area forecast discussion, Jan 9, 4:12 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
412 AM CST SAT JAN 9 2016

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SUNDAY
ISSUED AT 411 AM CST SAT JAN 9 2016

SNOW TRENDS IN THE LAKE SUPERIOR SNOWBELT AND IN EASTERN WI LATE
THIS AFTERNOON INTO TONIGHT...AND THE ARRIVAL OF COLDER
TEMPERATURES...ARE THE MAIN FCST CONCERNS.

LOW PRESSURE WAS LIFTING NE OF THE REGION EARLY THIS MORNING...AND
DEVELOPING NW WINDS IN ITS WAKE WERE BRINGING COOLER AIR INTO THE
REGION...CAUSING LIGHT RAIN AND DRIZZLE TO CHANGE TO LIGHT SNOW
AND FLURRIES. THE LEADING EDGE OF THE MUCH COLDER ARCTIC AIR WAS
MOVG INTO NW WI...WHERE TEMPERATURES HAD FALLEN INTO THE TEENS.

ASIDE FROM THE LINGERING LIGHT SNOW OR FLURRIES THIS MORNING...
THE MAIN PCPN CONCERNS WILL BE ASSOCIATED WITH LAKE-EFFECT IN THE
LAKE SUPERIOR SNOWBELT...AND A PERIOD OF LIGHT SNOW IN THE FOX
VALLEY AND LAKESHORE AREAS THIS AFTERNOON AND EVENING.

LAKE-EFFECT POTENTIAL IN THE LAKE SUPERIOR SNOWBELT WILL BE
INCREASING THIS MORNING AS H8 TEMPS PLUMMET. HOWEVER...THE
LOW-LEVEL WIND TRAJECTORIES WILL BECOME UNFAVORABLE TOWARD
MIDDAY...AS WINDS BACK WEST-NORTHWEST. CONDITIONS WILL BECOME
MUCH MORE FAVORABLE DURING THE LATE AFTERNOON AND TONIGHT...
AS WINDS VEER NW AND AN UPPER LEVEL TROF MOVES THROUGH THE
REGION. STRONG INSTABILITY (LAKE-H8 DELTA-T'S OF 23-26 C)
WILL DEVELOP...BUT A COLD AND DRY AIR MASS AND SHALLOW
DENDRITIC GROWTH ZONE WILL LINIT THE SNOWFALL POTENTIAL.
AFTER LOOKING AT SOME CIPS ANALOGS...AND FOCUSING ON THE
COLDER EVENTS...HAVE OPTED TO RAISE QPF/SNOWFALL TOTALS OVER
VILAS COUNTY. 2 TO 4 INCHES OF ACCUMULATION APPEAR LIKELY
FROM TODAY THROUGH SUNDAY...WITH THE MAIN BULK OF THAT
OCCURRING LATER THIS AFTERNOON INTO TONIGHT WHEN WIND
TRAJECTORIES ARE MOST FAVORABLE...AND SOME ENHANCEMENT
OCCURS WITH THE UPPER TROF. LOCAL HIGHER AMOUNTS ARE
POSSIBLE IN NW VILAS COUNTY. THE LAKE EFFECT WILL GRADUALLY
DIMINISH AS WINDS BACK WEST-NORTHWEST AGAIN ON SUNDAY.

WE HAVE BEEN FORECASTING AN INCH OR TWO OF SNOW IN THE FOX VALLEY
AND LAKESHORE AREAS LATE TODAY INTO TONIGHT FOR THE PAST SEVERAL
DAYS...AND THIS STILL LOOKS ON TARGET. THE APPROACHING NORTHERN
STREAM UPPER TROF...AND A MORE POTENT S/W TROF LIFTING OUT OF THE
SOUTHERN MISSISSIPPI VALLEY...WILL COMBINE TO PRODUCE A PERIOD OF
STEADY LIGHT SNOW IN THE EASTERN FOX VALLEY AND LKSHR COUNTIES
DURING THE LATE AFTERNOON AND EVENING. TOTALS UP TO TWO INCHES ARE
POSSIBLE TOWARD MANITOWOC...WITH LESSER AMOUNTS FARTHER NW.
FORTUNATELY...THE TWO TROFS ARE NOT EXPECTED TO PHASE UNTIL THEY
ARE WELL NORTHEAST OF WISCONSIN.

COLDER AIR WILL ARRIVE TODAY INTO TONIGHT...WITH TEMPERATURES
FALLING INTO THE TEENS AND 20S THIS AFTERNOON...AND SINGLE
DIGITS AND LOWER TEENS TONIGHT. A FEW BLO ZERO READINGS
ARE ANTICIPATED IN THE FAR WESTERN PART OF THE CWA LATE
TONIGHT...AND WIND CHILLS WILL BRIEFLY FLIRT WITH ADVISORY
CRITERIA IN PARTS OF WESTERN MARATHON AND WESTERN WOOD COUNTIES
INTO SUNDAY MORNING. HIGHS WILL ONLY BE IN THE SINGLE DIGITS AND
LOWER TEENS ON SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
ISSUED AT 411 AM CST SAT JAN 9 2016

AMPLIFIED MEAN FLOW HOLDS FIRM THRU THE MIDDLE OF NEXT WEEK WITH
UPR TROFS OVER THE ERN PACIFIC/ERN NOAM AND UPR RDGS OVER WRN
NOAM/WRN ATLANTIC. BROAD NW FLOW INTO WI TO USHER IN ARCTIC AIR...
ALONG WITH SEVERAL CLIPPER SYSTEMS AND POTENTIAL LAKE EFFECT SNOWS
FOR N-CNTRL WI. THERE IS SOME MODEL DISAGREEMENT TOWARD THE END OF
NEXT WEEK WITH REGARDS TO WHETHER ANOTHER SURGE OF ARCTIC AIR TO
PUSH TOWARD WI OR REMAIN FARTHER NORTH IN CANADA. TEMPS IN THE
MEANTIME WL RUN FROM BELOW TO WELL-BELOW NORMAL THRU AT LEAST NEXT
THU.

WEAK SFC RIDGING IS FCST TO MOVE ACROSS WI SUNDAY NGT AND
GRADUALLY BACK THE WINDS FROM NW TO WEST. THIS WL REDUCE THE
THREAT OF LAKE EFFECT SNOW SHWRS OVER VILAS CNTY AS TRAJS BECOME
INCREASINGLY UNFAVORABLE. OTHERWISE...THE MAIN STORY WL BE THE
ARCTIC AIR MASS TO SETTLE OVER THE REGION WITH TEMPS FALLING BELOW
ZERO FOR EVERYONE EXCEPT NEAR THE BAY AND LAKE MI. LOOK FOR MINS
TO RANGE FROM AROUND 10 BELOW ZERO OVER PARTS OF N-CNTRL WI...ZERO
TO 5 ABOVE ALONG LAKE MI. WINDS ARE EXPECTED TO SUBSIDE A BIT
TOWARD DAYBREAK...HOWEVER WIND CHILLS ARE STILL FCST TO FLIRT WITH
ADVY CRITERIA ACROSS N-CNTRL/CNTRL WI (AROUND 20 BELOW ZERO VS. 10
TO 20 BELOW ZERO EAST).

THE FIRST IN A SERIES OF CLIPPER SYSTEMS IS FCST TO DIVE SE FROM
THE NRN PLAINS TO ROUGHLY THE CHICAGOLAND AREA ON MON. THIS TRACK
WOULD KEEP MOST OF ANY LIGHT SNOW TO OUR WEST AND SOUTH...BUT MAY
NEED TO KEEP A SLGT CHC POP OVER CNTRL WI MON AFTERNOON...IF NOT
AT LEAST MENTION SOME FLURRIES. THE REST OF NE WI TO SEE CLOUDS
INCREASE THRU THE DAY WITH MAX TEMPS IN THE 5 TO 10 ABOVE ZERO
RANGE N-CNTRL/CNTRL WI...10 TO 15 ABOVE ZERO ERN WI.

A SECOND STRONGER CLIPPER IS EXPECTED TO QUICKLY MOVE ACROSS NRN
SECTIONS OF THE GREAT LAKES MON NGT. THIS CLIPPER WL HAVE BETTER
UPR SUPPORT...ALTHO THE TRACK OF THE SFC LOW WOULD FAVOR AREAS TO
OUR NORTH. NONETHELESS...EXPECT TO SEE AT LEAST A CHC OF FLUFFY
LIGHT SNOW PUSH ACROSS NE WI MON NGT WITH ACCUMULATIONS GENERALLY
AROUND ONE INCH. WINDS ARE ALSO TO SLOWLY VEER FROM SW TO W-NW
THRU THE NGT...SO WL HAVE TO WATCH FOR POSSIBLE LAKE EFFECT TO
DEVELOP OVER N-CNTRL WI (MAINLY VILAS CNTY). MIN TEMPS TO RANGE
FROM ZERO TO 5 BELOW N-CNTRL...5 TO 10 ABOVE ZERO NEAR LAKE MI.
PREVAILING NW WINDS WL KEEP THE LAKE EFFECT SNOW THREAT GOING
MAINLY ACROSS VILAS CNTY THRU TUE. ONCE AGAIN...TRAJS ARE NOT
PERFECT FOR HEAVIER SNOW TO OCCUR DESPITE FAVORABLE DELTA-T VALUES
(MID 20S) AND LAKE-INDUCED CAPES (AROUND 800 J/KG). WL CONT TO
MONITOR THE SITUATION AS A MINOR ACCUMULATION IS STILL POSSIBLE.
ELSEWHERE...PLENTY OF CLOUDS AND COLD TEMPS TO PERSIST WITH MAX
TEMPS AGAIN FROM 5 TO 10 ABOVE N-CNTRL/CNTRL WI AND 10 TO 15 ABOVE
ERN WI.

QUIET CONDITIONS ARE EXPECTED TUE NGT AS AN AREA OF HI PRES PASSES
BY TO OUR SOUTH AND ALLOWS WINDS TO BACK TO THE WEST...THEREBY
ENDING THE LAKE EFFECT SNOW POTENTIAL. THE QUIET WEATHER MAY NOT
LAST LONG AS SEVERAL MODELS TRY TO BRING THE NEXT CLIPPER ACROSS
THE NRN PLAINS OR UPR MS VALLEY ON WED. THIS CLIPPER LOOKS WEAK AT
THIS TIME...THUS HAVE KEPT POPS RATHER LOW ACROSS THE FCST AREA.
TEMPS WL CONT TO RUN 10 TO 20 DEGS BELOW NORMAL THRU WED.

FCST BECOMES MORE UNCERTAIN TOWARD THE LATTER PART OF NEXT WEEK AS
THE MODELS DISAGREE ON WHETHER THE MEAN FLOW WL TURN MORE WESTERLY
FROM THE ROCKIES AND ATTEMPT TO MODIFY THE AIR MASS OVER WI...OR
WL ANOTHER LOBE OF ARCTIC AIR SAG SOUTH AND PREVENT ANY KIND OF
MARGINAL WARM-UP. JUST TOO MUCH UNCERTAINTY THIS FAR OUT TO
DETERMINE WHICH SCENARIO WL EVENTUALLY WIN OUT...THUS HAVE
FOLLOWED THE CONSENSUS SOLUTION WHICH LEANS TOWARD THE ECMWF AND
THE LATTER SOLUTION. THIS WOULD KEEP THE CLIPPER PATTERN IN PLAY
WITH ANOTHER CHC OF LIGHT SNOW THU NGT INTO FRI. MAX TEMPS ON THU
AND FRI SHOULD BE ABLE TO REACH THE TEENS TO AROUND 20 DEGS AHEAD
OF THIS LATEST CLIPPER SYSTEM.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1030 PM CST FRI JAN 8 2016

FLIGHT CONDITIONS HAVE IMPROVED SOME SINCE EARLY EVENING...BUT
STILL AREN/T GREAT. EXPECT A LITTLE MORE IMPROVEMENT IN THE
E...THEN CIGS WL PROBABLY HOLD IN THE LOW-END MVFR AND IFR RANGE
THE REST OF THE NGT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......KALLAS
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 8, 9:35 PM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
935 PM CST FRI JAN 8 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
935 PM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED SNOW SHOWERS WILL CONTINUE IN CENTRAL AND NORTH-CENTRAL
WISCONSIN OVERNIGHT. LINGERING LIGHT RAIN AND DRIZZLE IN THE EAST
WILL CHANGE TO LIGHT SNOW AS THE PRECIPIATION DIMINISHES. FALLING
TEMPERATURES ACROSS THE REGION MAY RESULT IN THE DEVELOPMENT OF
SLIPPERY SPOTS AND STRETCHES ON AREA ROADWAYS.

LINGERING DENSE FOG IN EASTERN WISCONSIN WILL GRADUALLY LIFT
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE NEXT SNOW CHANCE WILL ARRIVE LATE SATURDAY AFTERNOON INTO
SATURDAY NIGHT. 1 TO 2 INCHES OF ACCUMULATION CAN BE EXPECTED
OVER EASTERN WISCONSIN...LEADING TO SNOW-COVERED AND SLIPPERY
ROADWAYS.

MUCH COLDER AIR IS EXPECTED TO SURGE INTO THE AREA LATE IN THE
WEEKEND AND REMAIN IN PLACE FOR MUCH OF NEXT WEEK. SUB-ZERO LOW
TEMPERATURES WILL BE COMMON...WITH HIGH TEMPERATURES IN THE SINGLE
DIGITS ABOVE ZERO AND TEENS. WIND CHILL VALUES COULD APPROACH
ADVISORY CRITERIA SUNDAY NIGHT INTO MONDAY MORNING.

SEVERAL CLIPPERS WILL BRING PERIODS OF LIGHT SNOW OR FLURRIES TO
THE REGION NEXT WEEK. ONLY SMALL ACCUMULATIONS ARE EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

LMZ521-522-541>543-091200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
935 PM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

AREAS OF FOG WITH VISIBILITIES LESS THAN ONE MILE WILL LIKELY
CONTINUE FOR A TIME TONIGHT...WITH IMPROVING CONDITIONS LATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

NORTH TO NORTHWEST WIND GUSTS COULD APPROACH GALE FORCE SATURDAY
NIGHT AND SUNDAY NEAR THE TIP OF THE DOOR PENINSULA. THIS COULD
ALSO LEAD TO FREEZING SPRAY AS ARCTIC AIR OVERSPREADS THE REGION.

SKOWRONSKI

In the hours before

Special weather statement, Jan 8, 10:42 PM CST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1042 PM CST FRI JAN 8 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
1042 PM CST FRI JAN 8 2016

...ICY SPOTS POSSIBLE ON AREA ROADS OVERNIGHT...

COLDER AIR WAS BEGINNING TO MOVE INTO THE AREA. AS THE COLDER AIR
BECOMES BETTER ESTABLISHED ACROSS THE AREA OVERNIGHT...IT COULD
CAUSE SOME OF THE WATER ON AREA ROADS TO FREEZE...LEADING TO THE
DEVELOPMENT OF ICY PATCHES. SCATTERED SNOW SHOWERS COULD ALSO
CAUSE SOME SLICK SPOTS TO DEVELOP. ANYONE TRAVELING OVERNIGHT
SHOULD USE CAUTION...AND BE PREPARED FOR THE POSSIBILITY OF
ENCOUNTERING ICY PATCHES ON UNTREATED ROADS.

SKOWRONSKI

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.